NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, February 22, 2017
Reaction to Anesthetic
Yesterday i had anaesthetic for dental treatment in the upper jaw. Whilst waiting for it to take effect I began to shake.On returning home i was still shaking and felt rather weak and took about an hour to recover. Is this normal and if so what causes it? It felt rather like I was in shock. I have attended the same dental surgery for 55 years and do not feel anxious.
It is not clear what occurred from this brief description. Did you dentist take your vital signs? What was your blood pressure and heart rate? One can speculate that the epinephrine (adrenaline) in the local anesthetic could cause this reaction, and it can. However, this usually dissipates within a few minutes. Some medications can increase the activity of the drug. You may also have an underlying heart condition that manifested itself. I am sorry but from this limited information, it seems that more than the local anesthetic is likely at play here.
Steven I Ganzberg, SB, DMD, MS
Formerly, Clinical Professor of Dentistry
College of Dentistry
The Ohio State University